Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 34, NWS Jacksonville, FL

May 16, 20117 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 16, 2011, 2:21 AM EDT for 7 counties in Florida. It took effect at May 16, 2011, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2011, 2:21 AM EDT (06:21 UTC)
In effect from
May 16, 2011, 2:00 PM EDT
Expired
May 16, 2011, 7:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WWUS82 KJAX 160621
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 AM EDT MON MAY 16 2011

FLZ020>023-030-031-035-036-162300-
/O.UPG.KJAX.FW.A.0031.110516T1800Z-110516T2300Z/
/O.NEW.KJAX.FW.W.0034.110516T1800Z-110516T2300Z/
/O.NEW.KJAX.FW.A.0032.110517T1800Z-110517T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
221 AM EDT MON MAY 16 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING DUE TO LOW RH...WIND...HIGH DISPERSION...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING DUE TO LOW RH...WIND...HIGH DISPERSION...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

MUCH DRIER AIR WILL FILTER INTO THE AREA TODAY AND MUCH OF THIS
WEEK. RELATIVE HUMIDITIES WILL DROP TO AROUND 35 PERCENT FOR AN
ANTICIPATED 3 TO 5 HOURS. IN ADDITION... WESTERLY WINDS WILL
INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. DISPERSIONS ARE
ALSO EXPECTED TO BE ABOVE 75 IN MOST PLACES. 

SIMILAR CONDITIONS ARE EXPECTED TUESDAY AND A FIRE WEATHER WATCH
IS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ024-025-032-033-037-038-040-162300-
/O.NEW.KJAX.FW.W.0034.110516T1800Z-110516T2300Z/
/O.NEW.KJAX.FW.A.0032.110517T1800Z-110517T2300Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION-
221 AM EDT MON MAY 16 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING DUE TO LOW RH...WIND...HIGH DISPERSION...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING DUE TO LOW RH...WIND...HIGH DISPERSION... 

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING.

MUCH DRIER AIR WILL FILTER INTO THE AREA TODAY AND MUCH OF THIS
WEEK. RELATIVE HUMIDITIES WILL DROP TO AROUND 35 PERCENT FOR AN
ANTICIPATED 3 TO 5 HOURS. IN ADDITION... WESTERLY WINDS WILL
INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. DISPERSIONS ARE
ALSO EXPECTED TO BE ABOVE 75 IN MOST PLACES. 

SIMILAR CONDITIONS ARE EXPECTED TUESDAY AND A FIRE WEATHER WATCH
IS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PP
1 follow-up statement
381 
WWUS82 KJAX 162308
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT MON MAY 16 2011

FLZ020>025-030>033-035>038-040-170900-
/O.EXP.KJAX.FW.W.0034.000000T0000Z-110516T2300Z/
/O.CON.KJAX.FW.A.0032.110517T1800Z-110517T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
708 PM EDT MON MAY 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING DUE TO LOW RH...WIND...HIGH DISPERSION...

THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

MUCH DRIER AIR WILL CONTINUE ACROSS THE AREA MUCH OF THIS WEEK.
RELATIVE HUMIDITIES WILL DROP TO AROUND 35 PERCENT FOR AN
ANTICIPATED 3 TO 5 HOURS. IN ADDITION... WESTERLY WINDS WILL
INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. DISPERSIONS ARE
ALSO EXPECTED TO BE ABOVE 75 IN MOST PLACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

PP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 9:50 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, May 15, 9:50 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EDT SUN MAY 15 2011

...BREEZY WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST
GEORGIA ON MONDAY...

...BECOMING BREEZY/WINDY ACROSS NORTHEAST FLORIDA ON MONDAY...

.UPDATE...
TONIGHT...MAINLY DIURNAL CU FIELD SLOWLY ERODING THIS EVENING IN DRY
W/NWLY STEERING FLOW. STILL EXPECTING SKIES TO BECOME MOSTLY CLEAR
AFTER MIDNIGHT WITH COMFORTABLE OVERNIGHT LOWS IN THE 50S. SMOKE
PLUME FROM WILDFIRE SHOULD DRIFT E/SE OVERNIGHT AND EXPECT SOME
SMELL OF SMOKE IN THE AIR ACROSS THE JAX METRO AREA BY MORNING.

MONDAY...STRONG SHORTWAVE IN THE MID LEVELS OVER THE MID MS VALLEY
WILL TRACK INTO THE SERN U.S. WITH STRONG UPLIFT PUSHING ACRS
GEORGIA DURING THE AFTERNOON HOURS. MODEST AMOUNTS OF MOISTURE AND
HEATING SHOULD ALLOW FOR 20-30% CHANCES OF SHOWERS/TSTMS ACRS SERN
GA DURING THE AFTERNOON. STEEP MID LEVEL LAPSE RATES WILL AID IN
CONVECTIVE DEVELOPMENT WITH THE LIMITING FACTOR THE MEAGER AMOUNT OF
MOISTURE ROUNDING THE BASE OF THE DEVELOPING CUT-OFF LOW JUST NORTH
OF THE REGION. MAX TEMPS ARE EXPECTED INTO THE UPPER 70S ACRS SERN
GA AND LOWER 80S ACRS NERN FL WHERE NEAR WINDY CONDS ARE EXPECTED
WITH WLY WINDS AT 15-20 MPH WITH GUSTS TO NEAR 30 MPH AT TIMES. A
LAKE WIND ADVISORY MAY BE REQUIRED.

&&

.AVIATION...PREVAILING VFR. MAY HAVE OCNL MVFR VSBY AT VQQ AND GNV
BETWEEN 10Z-12Z MONDAY. THE SMOKE FROM THE WILDFIRE MAY REDUCE THE
VSBY AT JAX AND CRG SOME LATER TONIGHT INTO MONDAY MORNING BUT KEPT
VSBY AT 6SM.

&&

.MARINE...MAY SEE BRIEF SCA CONDITIONS OFFSHORE BOTH MONDAY AND
TUESDAY NIGHTS AS A SERIES OF COLD FRONTS PUSH THROUGH. OTHERWISE
OFFSHORE FLOW CONTINUES THROUGH MID WEEK WITH SW TO W WINDS NEAR 15
KNOTS.

&&

.FIRE WX...A COOLER AND DRIER AIRMASS WILL CONTINUE TO FILTER
SOUTHEAST ACROSS THE REGION THROUGH MID WEEK. WITH TIGHT GRADIENT
FROM LOW TO THE NORTH...WILL HAVE BREEZY CONDITIONS AND WILL LIKELY
UPGRADE PREVIOUS WATCH TO A RED FLAG AND EXPAND TO INCLUDE ALL OF NE
FL ON NEXT FCST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  78  49  75 /   0  30  10   0
SSI  60  78  56  75 /   0  30  10  10
JAX  56  81  54  77 /   0  20  10   0
SGJ  60  82  58  76 /   0  10  10   0
GNV  56  81  52  78 /   0  10  10   0
OCF  57  82  55  78 /   0  10  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
     SUWANNEE-UNION.

GA...NONE.
AM...NONE.

&&

HESS/PETERSON/PRESNALL
Hazardous weather outlook, May 15, 9:45 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT SUN MAY 15 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
945 PM EDT SUN MAY 15 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...MODERATE RISK OF RIP CURRENTS...

THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT EAST COAST BEACHES
DUE TO EASTERLY SWELLS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE WILL BE AN ELEVATED FIRE DANGER MONDAY THROUGH THURSDAY DUE TO
LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS.

WINDY CONDITIONS MAY DEVELOP ACROSS FLORIDA ON MONDAY AFTERNOON WITH
WESTERLY WIND GUSTS TO 30 MPH POSSIBLE AND A LAKE WIND ADVISORY MAY
BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ/JCH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:21 AM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more18 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.